MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45
Model Number 480445-06
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive the da vinci product with an alleged issue to perform failure analysis.A follow-up mdr will be submitted if the product is returned and evaluated and/ or if additional information is received.
 
Event or Problem Description
It was reported that, the sureform 45 stapler instrument had difficulty opening and closing.No known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The sureform 45 stapler instrument was found to have repeated clamping failures within a single install based on log review.The instrument was functionally tested on an in-house system and achieved adequate compression on a test foam with a green 45 reload installed.The instrument was found to have lodged staples at the channel.There was no visible damage to the instrument.Two staples were found to be lodged inside the channel.The staples were removed.Root cause is attributed to component susceptibility to damage.Intuitive followed up and obtained additional information.There was no unexpected tissue removal.Issue was identified during procedure.It was not known if jaws were stuck on tissue.There was no bleeding observed.No fragment fell in the patient.There was no injury to the patient.Th procedure was completed robotically.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the green sureform 45 reload with an alleged issue to perform failure analysis.Reload was returned unused and unfired.It was not returned with an instrument.A visual inspection displayed no signs of physical damage to the cartridge, knife, pushers, or cover.The reload was attached to an in-house golden instrument and placed and driven on an in-house system.The reload attached to and removed from the instrument without any issues on multiple attempts.The instrument passed the recognition and engagement tests.The instrument initialized, clamped, fired, and unclamped without any issues using the returned reload.The reload cover was removed and inspected after firing.There was no damage to the reload or its components.No product issue was identified.A review of the information associated with this event has been performed by post market failure analysis engineer (fae) on 21-jan-2026.The following additional information was provided: logs show pn 480445-06, ln k16250605-0172, was installed on the system 4x and fired 3 green reloads.On install 1, there were 5 incomplete clamp attempts, ranging from ~46% to ~68%, linearly.No unclamp was recorded following the 5th incomplete clamp.On install 2, the first clamp was successful, and the firing was completed with 1 pause for compression.On installs 3 and 4, the first clamps were successful, and the firings were each completed with no pauses for compression.The instrument was then removed and not used in the procedure again.There were no stapler related errors in the logs.The probable root cause of the lodged staples is attributed to loose staples from firing across staple lines or not having a full bundle of tissue between the jaws during use.Loose staples that do not go into tissue can be dragged into the i-beam slot as the i-beam retracts during unclamping.Increased drive train friction during calibration due to a staple lodged in the path of the i-beam can prevent the instrument from registering the reload color, which then results in an initialization failure.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23576521
Report Number2955842-2025-45213
Device Sequence Number21179338
Product Code NAY
UDI-Device Identifier10886874117580
UDI-Public(01)10886874117580(10)K16250605
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480445-06
Device Catalogue Number480445
Device Lot NumberK16250605
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer11/21/2025
12/31/2025
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date12/15/2025
01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown